Alert archive / California / Wind Advisories in 2006
Wind Advisory 20, NWS Reno, NV
NWS Reno, NV issued this wind advisory at May 25, 2006, 3:46 PM PDT for 9 counties in California; 7 counties in Nevada. It took effect at May 26, 2006, 10:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2006, 3:46 PM PDT (22:46 UTC)
- In effect from
- May 26, 2006, 10:00 AM PDT
- Expired
- May 27, 2006, 4:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 39 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2199 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 252246 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 346 PM PDT THU MAY 25 2006 ...STRONG COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION FRIDAY AND FRIDAY NIGHT... .AN UNSEASONABLY STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE REGION FRIDAY NIGHT. WINDS ALONG AND AHEAD OF THIS FRONT WILL INCREASE BY LATE FRIDAY MORNING OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA...AND BY FRIDAY AFTERNOON ACROSS THE REMAINDER OF EASTERN CALIFORNIA AND WESTERN NEVADA. CAZ070-071-NVZ003>005-261115- /O.NEW.KREV.WI.Y.0020.060526T1800Z-060527T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER RENO-CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SPARKS...VERDI...GARDNERVILLE...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY...EMPIRE...GERLACH 346 PM PDT THU MAY 25 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH AROUND MIDDAY FRIDAY WITH GUSTS UP TO 50 MPH AT TIMES FRIDAY AFTERNOON AND EVENING. LOCALLY STRONGER GUSTS ARE LIKELY IN WIND PRONE AREAS...SUCH AS ALONG HIGHWAY 395 AND IN THE FOOTHILLS BETWEEN RENO AND MINDEN. CHOPPY CONDITIONS ARE EXPECTED ON AREA LAKES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO 1 MILE AT TIMES OVER PORTIONS OF WEST CENTRAL NEVADA FRIDAY AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ072-NVZ002-261115- /O.NEW.KREV.WI.Y.0020.060526T1700Z-060527T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 346 PM PDT THU MAY 25 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT FRIDAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH BY LATE FRIDAY MORNING WITH GUSTS UP TO 45 MPH AT TIMES FRIDAY AFTERNOON THROUGH EARLY EVENING. CHOPPY CONDITIONS ARE EXPECTED ON LAKE TAHOE. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ073-NVZ001-261115- /O.NEW.KREV.WI.Y.0020.060526T2300Z-060527T1100Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 346 PM PDT THU MAY 25 2006 ...WIND ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 4 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 4 AM PDT SATURDAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH BY FRIDAY AFTERNOON WITH GUSTS UP TO 50 MPH AT TIMES THROUGH FRIDAY NIGHT. LOCALLY STRONGER GUSTS ARE LIKELY IN WIND PRONE AREAS...SUCH AS ALONG HIGHWAY 95 NEAR WALKER LAKE. CHOPPY CONDITIONS ARE EXPECTED ON AREA LAKES. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MJD
5 follow-up statements
000 WWUS75 KREV 261037 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 337 AM PDT FRI MAY 26 2006 ...STRONG COLD FRONT TO BRING WINDY CONDITIONS TO THE REGION TODAY AND TONIGHT... .AN UNSEASONABLY STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE REGION TONIGHT. WINDS ALONG AND AHEAD OF THIS FRONT WILL INCREASE BY LATE MORNING OVER NORTHEAST CALIFORNIA AND NORTHWEST NEVADA... AND BY THIS AFTERNOON ACROSS THE REMAINDER OF EASTERN CALIFORNIA AND WESTERN NEVADA. CAZ070-071-NVZ003>005-261900- /O.CON.KREV.WI.Y.0020.060526T1800Z-060527T0600Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER RENO-CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SPARKS...VERDI...GARDNERVILLE...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY...EMPIRE...GERLACH 337 AM PDT FRI MAY 26 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH AROUND MIDDAY TODAY WITH GUSTS UP TO 50 MPH AT TIMES THIS AFTERNOON AND EVENING. LOCALLY STRONGER GUSTS ARE LIKELY IN WIND PRONE AREAS...SUCH AS ALONG HIGHWAY 395 AND IN THE FOOTHILLS BETWEEN RENO AND MINDEN. ROUGH CONDITIONS ARE EXPECTED ON AREA LAKES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY TO 1 MILE AT TIMES OVER PORTIONS OF WEST CENTRAL NEVADA THIS AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ072-NVZ002-261900- /O.CON.KREV.WI.Y.0020.060526T1700Z-060527T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 337 AM PDT FRI MAY 26 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH BY LATE THIS MORNING WITH GUSTS UP TO 45 MPH AT TIMES THIS AFTERNOON THROUGH EARLY EVENING. ROUGH CONDITIONS ARE EXPECTED ON LAKE TAHOE. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ073-NVZ001-261900- /O.CON.KREV.WI.Y.0020.060526T2300Z-060527T1100Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 337 AM PDT FRI MAY 26 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT SATURDAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH BY THIS AFTERNOON WITH GUSTS UP TO 50 MPH AT TIMES THROUGH TONIGHT. LOCALLY STRONGER GUSTS ARE LIKELY IN WIND PRONE AREAS... SUCH AS ALONG HIGHWAY 95 NEAR WALKER LAKE. ROUGH CONDITIONS ARE EXPECTED ON AREA LAKES. A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OHARA
000 WWUS75 KREV 261705 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1005 AM PDT FRI MAY 26 2006 CAZ070-NVZ005-261815- /O.CAN.KREV.WI.Y.0020.060526T1800Z-060527T0600Z/ SURPRISE VALLEY CALIFORNIA-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...EMPIRE...GERLACH 1005 AM PDT FRI MAY 26 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY FOR THE SURPRISE VALLEY AND NORTHERN WASHOE COUNTY...AS WINDS WILL NOT BE AS STRONG AS PREVIOUSLY FORECAST. BREEZY WEST TO NORTHWEST WINDS AT 15 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. THE GUSTY WINDS WILL CREATE AREAS OF BLOWING DUST ALONG HIGHWAY 447 BETWEEN GERLACH AND NIXON. $$ CAZ071-NVZ003-004-270300- /O.CON.KREV.WI.Y.0020.060526T1800Z-060527T0600Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-GREATER RENO- CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE...SPARKS...VERDI...GARDNERVILLE...FERNLEY...FALLON... LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 1005 AM PDT FRI MAY 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS WILL INCREASE TO BETWEEN 15 AND 30 MPH WITH GUSTS OF 40 TO 50 MPH AT TIMES THIS AFTERNOON AND EVENING. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. STRONGER GUSTS WILL OCCUR IN WIND PRONE AREAS...ESPECIALLY ALONG HIGHWAY 395 FROM SUSANVILLE TO MINDEN...THIS INCLUDES THE RENO AND CARSON CITY AREA. BLOWING DUST MAY REDUCE VISIBILITY TO 1 MILE AT TIMES ALONG HIGHWAY 50 FROM CARSON CITY TO FALLON...INTERSTATE 80 FROM FERNLEY TO WINNEMUCCA AND HIGHWAY 95 FROM LOVELOCK TO SCHURZ. BOATERS ARE URGED TO USE CAUTION TODAY ON PYRAMID LAKE AND LAHONTAN RESERVOIR AS WATERS WILL BE ROUGH. $$ CAZ072-NVZ002-270300- /O.CON.KREV.WI.Y.0020.000000T0000Z-060527T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 1005 AM PDT FRI MAY 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS WILL INCREASE TO BETWEEN 15 AND 30 MPH WITH GUSTS UP TO 45 MPH AT TIMES THIS AFTERNOON AND EARLY THIS EVENING. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE CAUTION DUE TO ROUGH CONDITIONS ON LAKE TAHOE. $$ CAZ073-NVZ001-270300- /O.CON.KREV.WI.Y.0020.060526T2300Z-060527T1100Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 1005 AM PDT FRI MAY 26 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PDT SATURDAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO BETWEEN 15 AND 30 MPH WITH GUSTS OF 40 TO 50 MPH AT TIMES FROM LATE THIS AFTERNOON THROUGH TONIGHT. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. STRONGER GUSTS WILL OCCUR N WIND PRONE AREAS...SUCH AS ALONG HIGHWAY 95 FROM SCHURZ TO MINA INCLUDING THE WALKER LAKE AREA. AREAS OF BLOWING DUST ARE POSSIBLE IN MINERAL COUNTY. BOATERS SHOULD USE CAUTION DUE TO ROUGH CONDITIONS ON WALKER LAKE. $$ BRONG
000 WWUS75 KREV 270251 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 751 PM PDT FRI MAY 26 2006 CAZ072-NVZ002-270400- /O.EXP.KREV.WI.Y.0020.000000T0000Z-060527T0300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 751 PM PDT FRI MAY 26 2006 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS HAVE DECREASED ACROSS THE AREA...BUT WILL REMAIN GUSTY AT TIMES THROUGH THE EVENING. $$ CAZ071-NVZ003-004-270600- /O.CON.KREV.WI.Y.0020.000000T0000Z-060527T0600Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-GREATER RENO- CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE...SPARKS...VERDI...GARDNERVILLE...FERNLEY...FALLON... LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 751 PM PDT FRI MAY 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. SOUTHWEST TO WEST WINDS BETWEEN 15 AND 25 MPH WITH GUSTS OF 40 TO 50 MPH AT TIMES WILL CONTINUE THROUGH THE EVENING. LOCAL STRONGER GUSTS ARE POSSIBLE IN WIND PRONE AREAS SUCH AS ALONG HIGHWAY 395 BETWEEN RENO AND MINDEN. TRAVEL MAY BE DIFFICULT FOR HIGH PROFILE VEHICLES. $$ CAZ073-NVZ001-270600- /O.CON.KREV.WI.Y.0020.000000T0000Z-060527T1100Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 751 PM PDT FRI MAY 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SATURDAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO BETWEEN 15 AND 30 MPH WITH GUSTS OF 40 TO 50 MPH AT TIMES THROUGH TONIGHT. TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. STRONGER GUSTS WILL OCCUR IN WIND PRONE AREAS...SUCH AS ALONG HIGHWAY 95 FROM SCHURZ TO MINA INCLUDING THE WALKER LAKE AREA. AREAS OF BLOWING DUST ARE POSSIBLE IN MINERAL COUNTY. $$
000 WWUS75 KREV 270543 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1043 PM PDT FRI MAY 26 2006 CAZ071-NVZ003-004-270645- /O.EXP.KREV.WI.Y.0020.000000T0000Z-060527T0600Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-GREATER RENO- CARSON CITY-MINDEN AREA- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE...SPARKS...VERDI...GARDNERVILLE...FERNLEY...FALLON... LOVELOCK...SILVER SPRINGS...NIXON...IMLAY 1043 PM PDT FRI MAY 26 2006 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. WINDS HAVE DECREASED ACROSS THE AREA...BUT WILL REMAIN GUSTY AT TIMES THROUGH 4 AM. $$ CAZ073-NVZ001-271100- /O.CON.KREV.WI.Y.0020.000000T0000Z-060527T1100Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 1043 PM PDT FRI MAY 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT SATURDAY. SOUTHWEST TO WEST WINDS BETWEEN 15 AND 30 MPH...WITH GUSTS OF 40 TO 50 MPH AT TIMES...CAN BE EXPECTED OVERNIGHT. TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. STRONGER GUSTS WILL OCCUR IN WIND PRONE AREAS...SUCH AS ALONG HIGHWAY 95 FROM SCHURZ TO MINA...INCLUDING THE WALKER LAKE AREA. AREAS OF BLOWING DUST ARE POSSIBLE IN MINERAL COUNTY. $$
000 WWUS75 KREV 271049 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 349 AM PDT SAT MAY 27 2006 CAZ073-NVZ001-271200- /O.EXP.KREV.WI.Y.0020.000000T0000Z-060527T1100Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 349 AM PDT SAT MAY 27 2006 ...WIND ADVISORY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM PDT EARLY THIS MORNING. WIND SPEEDS HAVE DECREASED ACROSS THE AREA...BUT WINDS WILL REMAIN GUSTY AT TIMES THROUGH 8 AM. $$ OHARA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at May 25, 2:30 PM PDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 25, 2:30 PM PDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
230 PM PDT THU MAY 25 2006
.SHORT TERM...
HIGH CLOUDS AHEAD OF COLD UPPER LOW NEAR 50N/135W HAVE BEEN
INCREASING OVER PARTS OF NRN CA AND NWRN CA TODAY. 150 KNOT JET IN
THE PACIFIC APPROACHING THE WEST COAST WILL DRIVE A STRONG COLD
FRONT ACROSS THE REGION FRI NIGHT. WINDS AHEAD AND ALONG THIS FRONT
ARE LIKELY TO REACH ADVISORY CRITERIA IN MOST ZONES AROUND MIDDAY
FROM RENO-TAHOE NORTHWARD AND BY MID AFTERNOON IN THE SRN
ZONES...PROMPTING THE ISSUANCE OF A WIND ADVISORY WITH THE UPCOMING
FORECAST PACKAGE AND MENTION OF BLOWING DUST IN W-CNTRL NV BASIN.
WINDS SHOULD REMAIN GUSTY THRU FRI EVENING IN THE NORTH AND
OVERNIGHT FOR MINERAL AND MONO COUNTIES.
MUCH COLDER AIR WITH POST-FRONTAL SHOWERS ARE EXPECTED FRI NIGHT.
INSTBY NEAR THE UPPER LOW CENTER COULD PRODUCE ISOLD TSTMS AS WELL.
THE GFS DROPS 700 MB TEMPS ALL THE WAY DOWN TO -9 C WHICH WOULD
TRANSLATE TO SOME SNOWFLAKES NEAR THE VALLEY FLOOR AROUND
RENO...THIS SEEMS A BIT TOO STRONG FOR THIS TIME OF YEAR AND THE
NAM-ETA FORECAST WAS PREFERRED WHICH DROPS SNOW LEVELS TO A STILL
UNSEASONABLY COLD 5000-5500 FT IN NERN CA AND AROUND 6000 FT FOR
TAHOE-RENO ZONES. A DUSTING OF SNOW AT LAKE LEVEL AND A COUPLE OF
INCHES IN THE MOUNTAINS ARE POSSIBLE FOR THE FINAL OPEN SKI RESORT
IN THE LAKE TAHOE BASIN LATE FRI-EARLY SAT.
BRISK NW WINDS AND MUCH BELOW NORMAL TEMPS ARE EXPECTED TO CONTINUE
SATURDAY WITH COLD POOL ALOFT OF -23 TO -26 C AT 500 MB YIELDING
STEEP LAPSE RATES CAPABLE OF PRODUCING SOME TSTMS CONTAINING SMALL
HAIL/ICE PELLETS ESPECIALLY NORTH OF INTERSTATE 80. TEMPS MAY EVEN
BE COLDER AND FAIL TO REACH 60 DEGREES IN SOME LOWER ELEVATIONS IF
CLOUD COVER PERSISTS.
ANOTHER SHORTWAVE ROTATING AROUND THE BACK SIDE OF THE UPPER LOW
WILL KEEP THE THREAT OF ISOLD TSTMS OVER NRN-CNTRL ZONES SUNDAY
AFTN-EVE. TEMPS BEGIN TO MODERATE BUT WILL REMAIN SEVERAL DEGREES
BELOW NORMAL.
SPS TO HIGHLIGHT HAZARDS OF FAST FLOWING AND COLD RIVERS DURING THE
HOLIDAY WEEKEND WAS ISSUED EARLIER TODAY...REMAINING IN EFFECT
THROUGH MONDAY. EVEN WITH THE COLDER WEATHER...RECREATIONAL ACTIVITY
ON AREA LAKES AND RIVERS WILL STILL INCREASE. MJD
.LONG TERM...MONDAY THROUGH THURSDAY...
LITTLE CHANGE IN THE PREVIOUS FORECAST. CYCLONIC FLOW MAY LINGER
OVER THE WRN U.S. THROUGH THE MIDDLE OF THE WEEK BEFORE A RIDGE
BEGINS TO SET UP. WEAK SHORT WAVES EMBEDDED IN THE FLOW WILL MOVE
ACROSS THE AREA...BUT ARE DIFFICULT TO TIME THIS FAR OUT. WITH JET
STREAM NEAR OR NORTH OF TAHOE THROUGH TUESDAY ANY CHANCE OF SHOWERS
WILL REMAIN OVER NRN ZONES. SHOWERS WERE ADDED NORTH OF INTERSTATE
80 FOR TUESDAY DUE TO UNCERTAINTY OF SHORT WAVES...OTHERWISE NO
MAJOR CHANGES. HIGH TEMPERATURES WILL GRADUALLY INCREASE THROUGH THE
END OF NEXT WEEK. BENINATO
&&
.AVIATION...
WIND GUSTS THROUGH THIS EVENING IN THE 20-25 MPH RANGE WILL DECOUPLE
NEAR SUNSET. SOUTHWEST TO WEST WINDS WILL INCREASE FRIDAY AFTERNOON
WITH GUSTS 35-45 MPH IN ALL TAF SITES MINUS KTVL WHERE WINDS WILL BE
SLIGHTLY WEAKER. BENINATO
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLOOD WARNING FOR THE HUMBOLDT RIVER ABOVE RYE PATCH IN
PERSHING COUNTY UNTIL FURTHER NOTICE.
FLOOD WARNING IN EFFECT UNTIL FURTHER NOTICE FOR THE MAINSTEM
OF THE WALKER RIVER IN LYON COUNTY.
WIND ADVISORY ZONE 2 FROM 10 AM TO 8 PM FRIDAY.
WIND ADVISORY ZONES 3 4 AND 5 FROM 11 AM THRU 11 PM FRIDAY.
WIND ADVISORY ZONE 1 FROM 4 PM FRIDAY THRU 4 AM SATURDAY.
CA...WIND ADVISORY ZONE 72 FROM 10 AM TO 8 PM FRIDAY.
WIND ADVISORY ZONES 70 AND 71 FROM 11 AM THRU 11 PM FRIDAY.
WIND ADVISORY ZONE 73 FROM 4 PM FRIDAY THRU 4 AM SATURDAY.
&&In the hours before
Special weather statement, May 25, 12:00 PM PDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 1200 PM PDT THU MAY 25 2006 CAZ070>073-NVZ001>005-300000- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... SOUTH LAKE TAHOE...TAHOE CITY...TRUCKEE...MARKLEEVILLE... BRIDGEPORT...COLEVILLE...LEE VINING...MAMMOTH LAKES...HAWTHORNE... YERINGTON...SMITH VALLEY...MINA...SCHURZ...GLENBROOK... INCLINE VILLAGE...SPARKS...VERDI...GARDNERVILLE...FERNLEY... FALLON...LOVELOCK...SILVER SPRINGS...NIXON...IMLAY...EMPIRE... GERLACH 1200 PM PDT THU MAY 25 2006 ...USE CAUTION ON AREA LAKES AND COLD AND FAST FLOWING RIVERS THROUGH THE MEMORIAL DAY WEEKEND... COLD AND FAST FLOWS ON AREA RIVERS WILL CONTINUE THROUGH THE HOLIDAY WEEKEND DUE TO CONTINUED SNOW MELT AND HIGH RIVER STAGES. HIGH TEMPERATURES OVER THE MEMORIAL DAY WEEKEND ARE EXPECTED TO RANGE FROM THE MID 60S TO MID 70S IN WESTERN NEVADA AND FROM THE MID 50S TO MID 60S AROUND LAKE TAHOE. CURRENT WATER TEMPERATURES IN AREA LAKES...RIVERS AND STREAMS ARE IN THE UPPER 40S TO MID 50S...AND ARE EXPECTED TO REMAIN COLD WELL INTO JUNE. WATER TEMPERATURES THIS COLD CAN CAUSE HYPOTHERMIA IN A FEW MINUTES...WHICH IS A RAPID DROP IN BODY TEMPERATURE CAUSED BY EXPOSURE TO COLD WATER AND CAN BE FATAL. SYMPTOMS OF HYPOTHERMIA INCLUDE...SLURRED SPEECH...FATIGUE...SLOW BREATHING...AND SEVERE SHIVERING. IN ADDITION TO THE COLD WATER...THE FAST TURBULENT RIVER FLOWS CAN SWEEP CHILDREN AND ADULTS OFF THEIR FEET AND PUSH THEM QUICKLY DOWNSTREAM. THESE HIGH AND FAST FLOWS WILL CONTINUE WELL INTO JUNE ON ALL AREA RIVERS. IF YOU PLAN ANY ACTIVITIES IN OR NEAR RIVERS...STREAMS OR LAKES ESPECIALLY OVER THE HOLIDAY WEEKEND BE AWARE OF THE DANGERS CAUSED BY THE COLD AND FAST MOVING WATER AND USE EXTRA CAUTION. BENINATO/MJD
Nearby
Wind Advisories in California, 2006Wind Advisories in Nevada, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.